Can you take antihistamine for sinusitis?

Along the same lines as OTC options, antihistamine medications, such as Sudafed, Claritin, Zyrtec or Benadryl, can also offer sinus infection symptom relief. While these medications specifically target allergy symptoms, sinus infection symptoms can be similar, making antihistamines worth a try.

Can I take allergy meds with sinus?

Ask a doctor or pharmacist before using any other cold, allergy, or sleep medicine. Sinus & Allergy PE are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant.

Do antihistamines help with sinus headaches?

Another common cause of sinus headaches is allergic rhinitis (hay fever). Both prescription and nonprescription (over-the-counter, or OTC) oral medications — antihistamines, decongestants and corticosteroids — are used to treat it.

Which is better for a sinus infection antihistamine or decongestant?

If you have nasal or sinus congestion, then a decongestant can be helpful. If you have drainage — either a runny nose or postnasal drip or itchy, watery eyes — then an antihistamine may be helpful. Over-the-counter antihistamines often make people drowsy; decongestants can make people hyper or keep them awake.

IT IS INTERESTING:  Can Zyrtec give you headaches?

What is the best allergy medicine for sinus drainage?

If severe nasal congestion is your worst symptom, a decongestant may be your best choice. Decongestants cut down on the increased fluid production in your nose caused by allergies, which relieves swollen nasal passages and congestion.

Decongestants combined with an antihistamine:

  • Allegra – D.
  • Clarinex – D.
  • Claritin – D.

What does an antihistamine do for sinuses?

Antihistamines are just one type of over the counter medication that is used to relieve cold, sinus and allergy symptoms. Some are designed to relieve congestion in the sinus cavities, while others are used to suppress your cough or keep your airways open. Antihistamines block the body’s ability to produce histamine.

What gets rid of sinus pressure?

Home Treatments

  1. Use a humidifier or vaporizer.
  2. Take long showers or breathe in steam from a pot of warm (but not too hot) water.
  3. Drink lots of fluids. …
  4. Use a nasal saline spray. …
  5. Try a Neti pot, nasal irrigator, or bulb syringe. …
  6. Place a warm, wet towel on your face. …
  7. Prop yourself up. …
  8. Avoid chlorinated pools.

Does Sudafed make sinus infection worse?

But don’t use decongestants for longer or more often than what’s recommended — overusing decongestant nasal sprays can actually lead to rebound congestion and make your symptoms worse.

What can I take for sinus headache and allergies?

Treatment for Allergy Headaches

  • Pain Relievers: Advil (ibuprofen) and Tylenol (acetaminophen) can offer short-term relief for sinus pain.
  • Oral & Nasal Decongestants: Available in over the counter (OTC) medications, these can treat nasal congestion and relieve pressure which causes sinus headaches.
IT IS INTERESTING:  Do Antihistamines help mucus?

Can I take antihistamine and decongestant together?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep.

Does blowing your nose make congestion worse?

Feeling stuffy? Blowing your nose could make you feel worse. That’s because you’re building up the pressure in your nostrils. This pressure can cause mucus to shoot up into your sinuses, instead of out of your nose.

Do Antihistamines help congestion?

While antihistamines can’t block every allergy symptom, they’re particularly effective at preventing nasal congestion and helping some of those uncomfortable symptoms ebb away.

Do Antihistamines dry up mucus?

Antihistamines and decongestants may dry out the mucous membranes in your nose and sinuses and slow the movement of the cilia (the tiny hairs that line the nose, sinuses, and the air passages inside the lungs and that remove irritants). This can make mucus thicker, adding to drainage problems.

Is Zyrtec or Claritin better for post nasal drip?

Studies have shown equal effectiveness for Zyrtec and Claritin for allergic rhinitis and urticaria. Studies have not compared the effects of Zyrtec and Claritin for conditions such as postnasal drip, but research suggests intranasal antihistamines such as azelastine are more effective.

What is the difference between a sinus infection and allergies?

Allergies occur as a result of your immune system’s reaction to certain allergens, such as pollen, dust, or pet dander. A sinus infection, or sinusitis, occurs when your nasal passages get infected. Both conditions can cause nasal inflammation, along with related symptoms, such as congestion and stuffy nose.

IT IS INTERESTING:  Best answer: Can you give a 7 month old children's Benadryl?
No runny nose